Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 19, 2017, 2:24 AM MDT for Dundy County, Hitchcock County, Nebraska; Kit Carson County, Yuma County, Colorado; Cheyenne County, Kansas. It took effect at Mar 19, 2017, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2017, 2:24 AM MDT (08:24 UTC)
- In effect from
- Mar 19, 2017, 12:00 PM MDT
- Expired
- Mar 19, 2017, 6:20 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 4254 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS83 KGLD 190824 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 224 AM MDT Sun Mar 19 2017 COZ252-NEZ079-200100- /O.UPG.KGLD.FW.A.0013.170319T1800Z-170320T0100Z/ /O.NEW.KGLD.FW.W.0015.170319T1800Z-170320T0100Z/ Yuma-Dundy- 224 AM MDT Sun Mar 19 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND 252... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
166 WWUS83 KGLD 191425 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 825 AM MDT Sun Mar 19 2017 .Based on the updated wind forecast for today, included Kit Carson, Cheyenne KS, and Hitchcock counties in the Red Flag Warning for today. COZ253-KSZ001-NEZ080-192230- /O.EXA.KGLD.FW.W.0015.170319T1800Z-170320T0100Z/ Kit Carson-Cheyenne-Hitchcock- 825 AM MDT Sun Mar 19 2017 /925 AM CDT Sun Mar 19 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...080 AND 253... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon MDT /1 PM CDT/ today to 7 PM MDT /8 PM CDT/ this evening. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson. In Kansas...Fire Weather Zone 001 Cheyenne. In Nebraska...Fire Weather Zone 080 Hitchcock. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252-NEZ079-192230- /O.CON.KGLD.FW.W.0015.170319T1800Z-170320T0100Z/ Yuma-Dundy- 825 AM MDT Sun Mar 19 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
648 WWUS83 KGLD 192041 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 241 PM MDT Sun Mar 19 2017 .Based on the updated wind forecast for today, included Kit Carson, Cheyenne KS, and Hitchcock counties in the Red Flag Warning for today. COZ253-200445- /O.NEW.KGLD.FW.A.0014.170320T1800Z-170321T0100Z/ /O.CON.KGLD.FW.W.0015.000000T0000Z-170320T0100Z/ Kit Carson- 241 PM MDT Sun Mar 19 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity...which is in effect from Monday afternoon through Monday evening. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson. * Winds...West 5 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252-KSZ001-NEZ079-080-200100- /O.CON.KGLD.FW.W.0015.000000T0000Z-170320T0100Z/ Yuma-Cheyenne-Dundy-Hitchcock- 241 PM MDT Sun Mar 19 2017 /341 PM CDT Sun Mar 19 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...080 AND 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Kansas...Fire Weather Zone 001 Cheyenne. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ254-200445- /O.NEW.KGLD.FW.A.0014.170320T1800Z-170321T0100Z/ Cheyenne- 241 PM MDT Sun Mar 19 2017 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity...which is in effect from Monday afternoon through Monday evening. * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. * Winds...South 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
249 WWUS83 KGLD 200020 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 620 PM MDT Sun Mar 19 2017 COZ253-200600- /O.CAN.KGLD.FW.W.0015.000000T0000Z-170320T0100Z/ /O.CON.KGLD.FW.A.0014.170320T1800Z-170321T0100Z/ Kit Carson- 620 PM MDT Sun Mar 19 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE FOR FIRE WEATHER ZONE 253... The National Weather Service in Goodland has cancelled the Red Flag Warning. * Affected Area...For Monday...Fire Weather Zone 253 Kit Carson. * Winds...West 5 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252-KSZ001-NEZ079-080-200130- /O.CAN.KGLD.FW.W.0015.000000T0000Z-170320T0100Z/ Yuma-Cheyenne-Dundy-Hitchcock- 620 PM MDT Sun Mar 19 2017 /720 PM CDT Sun Mar 19 2017/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...079...080 AND 252... The National Weather Service in Goodland has cancelled the Red Flag Warning. Critical fire weather conditions have ended. Therefore the Red Flag Warning has been cancelled. $$ COZ254-200600- /O.CON.KGLD.FW.A.0014.170320T1800Z-170321T0100Z/ Cheyenne- 620 PM MDT Sun Mar 19 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... * Affected Area...Fire Weather Zone 254 Cheyenne. * Winds...South 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 19, 2:23 AM MDT, 1 minute earlier.
Area forecast discussion, Mar 19, 2:23 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Goodland KS
223 AM MDT Sun Mar 19 2017
.SHORT TERM...(Today through Tuesday night)
Issued at 223 AM MDT Sun Mar 19 2017
Across the Tri State region this morning...skies are mainly clear w/
some high cloud pushing thru mainly northern portions of the
forecast area. Temperatures are currently above normal for mid-March
with a range of mid 40s...up to lower 50s in some locales. Winds are
mainly SSE as region still lies out ahead of lee-side trough which
is slowly working east off the Front Range.
Going into today...the lee-side trough will play role in wx for the
region today. As the system slides eastward into western Kansas thru
the day...expecting southerly flow to shift to a NW direction. With
decent zonal flow at H5/H7...the wind shift...and subsequent
downslope conditions...at the surface will continue to enhance
drying over the region resulting in yet another day of low RH
readings. Most of the area from Highway 83 westward will see a 10-15
percent range...with areas east in a 16-24 percent range. With the
wind shift to NW by the afternoon...some gusty conditions possible
especially in NW zones allowing for increased fire wx conditions.
Please refer to Fire Wx section below. For highs today...with 850
temps still ranging in the +20c to +25C range for the afternoon hrs
looking for temps to hit the mid to upper 80s. Some locales may top
the 90F mark. Please refer to the climate section below for info on
potential records for the area.
For the timeframe of tonight on thru Tuesday night...breakdown of
upper ridging to allow for the passage of a couple shortwaves and
accompanying surface boundaries. Dry conditions with increasing
cloud cover are on tap for tonight into Monday...with shortwave
passage going into Monday night thru Tuesday night. With models
still keeping strong ridging to our south...limited qpf for these
system is expected. Based on track of these and timing...looking for
light rain to be main p-type...with some transition to a light snow
mix by Tuesday night as colder air wraps into the region on backside
of shortwave. No accumulation is expected.
The passage of these systems/fronts will bring a drop in temps from
what the area has seen over the past several days. Daytime highs
Monday will only reach into the 70s...warmest south ahead of
front...while on Tuesday mainly 50s are on tap. Overnight lows will
drop from the 40s tonight to the lower and mid 30s by Tuesday night.
Only other wx issues for the short term will be the potential for
patchy fog development this morning and again Monday morning for
eastern zones based off of model BL moisture.
.LONG TERM...(Wednesday through Saturday)
Issued at 142 AM MDT Sun Mar 19 2017
Will start the period under southwest flow ahead of a system in
the Four Corners area. Might see scattered showers on Wednesday
associated with any weak wave in that flow. Main upper feature
will be approaching the central Rockies on Thursday and move
across the adjacent high plains area Thursday night and Friday.
Still considerable differences between the GFS and ECMWF. The GFS
is more open and faster, with less precipitation and more
northerly track, while the ECMWF is slower, developing a closed
low over southwest Kansas, resulting in considerable wraparound
precipitation, possibly as light snow. Until the models can come
into some kind of agreement, will be carrying pops Wednesday
night through Saturday morning in the low to mid range, with a
mention of rain or snow in deference to the ECMWF scenario, and
thunder in deference to the GFS, which has up to 1000 j/kg of
sbcape and deep layer shear of 60-70kts, suggesting at least a low
end severe threat will be possible on Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1139 PM MDT Sat Mar 18 2017
For Kgld...vfr conditions are expected through the period. Through
12z south winds of 8 to 12 knots will shift to the west. From 12z
to 18z those winds will shift to the northwest/north northwest
from 10 to 13 knots. Those winds will continue until near sunset
the winds become north at around 6 knots.
For Kmck...low level wind shear will be in place until 10z. Vfr
conditions will become mvfr near 12z and continue 16z when they
become vfr once again through the rest of the period. From mid
morning through sunset the winds will shift from the west to
northwest at less than 10 knots. North winds of less than 10 knots
are expected during the evening.
&&
.FIRE WEATHER...
Issued at 223 AM MDT Sun Mar 19 2017
Today: For locales across Yuma county CO and Dundy county NE...low
RH readings near 10-11 percent will accompany the warm weather
today. By this afternoon winds will shift from the south to the
northwest with gusts in the 20 to 30mph range...prompting the
issuance of a Red Flag Warning.
&&
.CLIMATE...
Issued at 223 AM MDT Sun Mar 19 2017
Daily high temperature records may be tied or broken across the
Tri-State Region Today.
Current Daily Records Sunday March 19:
Goodland.....90F in 1907
McCook.......87F in 2004
Burlington...93F in 1921
Hill City....89F in 1921
Colby........90F in 1921
Tribune......83F in 1972
Yuma.........79F in 2007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...Red Flag Warning from noon today to 7 PM MDT this evening for
COZ252.
NE...Red Flag Warning from noon today to 7 PM MDT this evening for
NEZ079.
&&
SHORT TERM...JN
LONG TERM...024
AVIATION...BULLER
FIRE WEATHER...JN
CLIMATE...JNHazardous weather outlook, Mar 18, 5:57 PM MDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 557 PM MDT Sat Mar 18 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 557 PM MDT Sat Mar 18 2017 /657 PM CDT Sat Mar 18 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...TODAY... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Near critical fire weather conditions may occur over Yuma and Dundy counties Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:41 PM MDT | Fire Weather Watch | GLD | Cheyenne, Kit Carson | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Colorado, 2017Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.